MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 3.50 x 32 mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts from the mid stent and proximal stent regions were lifted and pulled distally.The undamaged stent was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube shaft kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 05-aug-2020 it was reported that crossing difficulties were encountered.A 3.50 x 32mm synergy ii drug eluting stent was selected for use.However, due to highly calcified lesion, the stent could not cross the lesion.The procedure was completed with another of same device.There were no patient complications reported.Patient was stable.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10459057
Report Number2134265-2020-11808
Device Sequence Number11497793
Product Code NIQ
UDI-Device Identifier08714729840367
UDI-Public08714729840367
Combination Product (Y/N)N
Initial Reporter CountryRQ
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0024987272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1